Texas, 2015Tornadoes and Flash Flooding in Texas, May 10 to 11, 2015
May 10 to 11, 2015 · NWS SHV · 35 events in 13 counties and zones
Scattered showers and thunderstorms developed during the afternoon and evening hours over Northeast Texas, Southwest Arkansas, and portions of Southeast Oklahoma on May 10th, near a residual weak surface boundary draped along the Red River from showers and thunderstorms that had developed earlier in the day over Central and Southern Oklahoma. This boundary and an upper level disturbance moving…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $615,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed during the afternoon and evening hours over Northeast Texas, Southwest Arkansas, and portions of Southeast Oklahoma on May 10th, near a residual weak surface boundary draped along the Red River from showers and thunderstorms that had developed earlier in the day over Central and Southern Oklahoma. This boundary and an upper level disturbance moving in from the west during peak heating resulting in the development of multiple severe thunderstorms that produced damaging winds and isolated tornadoes. This severe weather outbreak persisted into the early morning hours of May 11th where some flash flooding also occurred across portions of the region from excessive heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 7:05 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, May 10, 7:05 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 PM CDT SUN MAY 10 2015
.UPDATE...
TO ADD NEW TORNADO WATCH 161 HEADLINE VALID UNTIL MIDNIGHT
&&
.DISCUSSION...
SEVERE THUNDERSTORMS ARE ON GOING IN SE OK/SW AR AND INCHING
EASTWARD ACROSS NE TX. THERE IS A GREAT DEAL OF FORCING UNDER
UPPER LEVEL DIVERGENCE AS THE PARENT UPPER LOW OVER SD/NB IS
NEGATIVELY TILTING ALONG WITH GRANTED LIGHT SURFACE WINDS...BUT
STILL BACKING TO E AND SE AREA WIDE. OUR CURRENT SOUNDING IS
SHOWING GOOD TURNING TO SW BY 850 MB OR ABOUT 5000 THOUSAND FEET.
HOPEFULLY AS THE SUNSETS WE WILL LOOSE SOME INSTABILITY. THIS MAY
ALLOW COVERAGE AND EVOLUTION OF ADDITIONAL DEVELOPMENT TO LESSEN.
HOWEVER...THIS WATCH SHOULD DO WELL AS HRRR IS SHOWING A GOOD
SQUALL LINE DEVELOPING SHORTLY AFTER MIDNIGHT. THIS WILL LESSEN
OUR TORNADIC THREAT...BUT INCREASE OUR STRAIGHT LINE LIKELIHOOD
FOR THE OVERNIGHT. NO OTHER CHANGES AT THIS TIME. /24/
&&
.PREV DISCUSSION... /ISSUED 654 PM CDT SUN MAY 10 2015/
AVIATION...
MOSTLY VFR ACROSS CWA EARLY THIS EVE...BUT ISOLD CONVECTION
BEGINNING TO INCREASE. SHRA VCNTY KELD...KLFK...AND KGGG
ATTM. MOVMT NWD NEAR 30 KTS. STG TO SVR TSTMS WILL INCREASE FROM
WEST BY AROUND 11/02Z INTO NE TX AND POSSIBLY KTXK AND KSHV. VERY
FQT LTG...LARGE HAIL POSSIBLE IN ROTATING STORMS. ADDITIONAL
STORMS EARLY MONDAY WITH COLD FRONT ENTERING AREA. SFC WINDS SOUTH
5 TO 10 KTS TONIGHT...BECMG W/NW AROUND 5 KTS WITH FRONT./VII/.
PREV DISCUSSION... /ISSUED 345 PM CDT SUN MAY 10 2015/
DISCUSSION...
AXIS OF DEEP CONVECTION HAS SHIFTED LITTLE...AS EASTWARD
PROGRESSION INTO DRIER AND MORE STABLE AIR HAS BEEN SLOW TO
OCCUR...AND 700 MB FLOW HAS BEEN NEARLY PARALLEL TO ORIENTATION OF
STORMS. THUS...SPC HAS MERGED TO SEPARATE TORNADO WATCHES INTO ONE
ENTITY...IN EFFECT UNTIL 02Z. COLD FRONT STILL JUST EAST OF TX
PANHANDLE...SO SVR THREAT COULD CONTINUE BEYOND THAT. HAVE LEFT IN
SVR MENTION THRU THE OVERNIGHT....AND TSTM DEVELOPMENT SOUTH OF
I-30 STILL EXPECTED DURG THE DAY MONDAY. AFTER THIS...NAM BRINGING
FRONT THRU QUICKER THAN GFS...CLEARLY EVIDENT BY MOS TEMP
DIFFERENCES EXCEEDING 10 DEGREES ON HIGH TEMPS TUESDAY. THE FRONT
ORIENTATIN WILL AFFECT DETAILS OF FCST THROUGHOUT THE
WEEK...HOWEVER...GENERALLY HIGHER POPS SEEN OVER WESTERN...AND
ESPECIALLY SOUTHERN PORTIONS OF CWA FOR MOST OF THE WEEK./VII/.
PREV DISCUSSION... /ISSUED 137 PM CDT SUN MAY 10 2015/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 83 61 75 / 80 70 20 30
MLU 72 83 65 78 / 50 70 20 40
DEQ 61 79 59 72 / 80 30 10 10
TXK 68 81 62 73 / 80 40 10 20
ELD 71 81 65 74 / 80 70 20 20
TYR 70 80 61 74 / 80 40 20 30
GGG 72 82 61 74 / 80 70 20 30
LFK 72 83 67 76 / 70 60 40 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR ARZ050-051-059>061-
070>073.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR OKZ077.
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR TXZ096-097-108>112.
&&
24/07/07Hazardous weather outlook, May 10, 10:24 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1124 AM CDT SUN MAY 10 2015
ARZ060-061-070>073-111630-
HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-
1124 AM CDT SUN MAY 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS AND SOUTHWEST ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS THUNDERSTORMS
MOVE FROM NORTH TEXAS INTO THE AREA. A SECOND COMPLEX OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
AND MOVE INTO THE AREA THIS EVENING. DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...RAINFALL
AMOUNTS BETWEEN ONE AND THREE INCHES COULD LEAD TO FLASH FLOODING.
LOCALLY HIGHER AMOUNTS NEAR FOUR OR FIVE INCHES CANNOT BE RULED
OUT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE AFTERNOON MONDAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR.
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND DURING THE
OVERNIGHT HOURS.
LAZ001>006-010>012-017-018-TXZ126-137-138-149>153-165>167-111630-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER-
BIENVILLE-SABINE-NATCHITOCHES-MARION-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1124 AM CDT SUN MAY 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO
DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO THE AREA THIS EVENING
AND TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES
WILL BE POSSIBLE. IN ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND
THREE INCHES COULD POSSIBLY LEAD TO FLASH FLOODING AT ISOLATED
LOCATIONS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE AFTERNOON MONDAY.
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND DURING THE
OVERNIGHT HOURS.
LAZ013-014-019>022-111630-
JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
1124 AM CDT SUN MAY 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AND
DURING THE OVERNIGHT HOURS. HOWEVER...ORGANIZED HAZARDOUS WEATHER
IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY EARLY MONDAY
MORNING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL
BE POSSIBLE. THE SEVERE WEATHER THREAT SHOULD PERSIST THROUGH THE
DAYTIME HOURS AND INTO MONDAY EVENING.
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT BUT MAY BE
NEEDED BY EARLY MONDAY MORNING.
ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-111630-
SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH-
1124 AM CDT SUN MAY 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON. A
FEW OF THESE STORMS MAY BECOME SEVERE. A SECOND COMPLEX OF
STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A
COLD FRONT AND MOVE INTO THE AREA THIS EVENING. DAMAGING
WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN
ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES COULD
LEAD TO FLASH FLOODING. LOCALLY HIGHER AMOUNTS NEAR FOUR OR FIVE
INCHES CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE DAY MONDAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR.
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
VII
In the hours before
Special weather statement, May 10, 3:01 PM CST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 PM CDT SUN MAY 10 2015
TXZ125-137-150-102145-
GREGG TX-RUSK TX-UPSHUR TX-
401 PM CDT SUN MAY 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSK...CENTRAL
UPSHUR AND GREGG COUNTIES UNTIL 445 PM CDT...
AT 401 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIBERTY CITY...OR NEAR KILGORE...MOVING NORTH AT 45 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WHITE OAK...GLADEWATER AND CLARKSVILLE CITY AROUND 415 PM CDT.
LONGVIEW...EAST MOUNTAIN AND WEST MOUNTAIN AROUND 420 PM CDT.
GILMER AND DIANA AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UNION GROVE...LAIRD
HILL...JUDSON...ROLLING MEADOWS AND WARREN CITY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3281 9471 3238 9475 3229 9489 3229 9498
3277 9499
TIME...MOT...LOC 2101Z 190DEG 40KT 3241 9493
06Special weather statement, May 10, 4:58 PM CST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT SUN MAY 10 2015
ARZ070-071-102345-
MILLER AR-LAFAYETTE AR-
558 PM CDT SUN MAY 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MILLER AND CENTRAL
LAFAYETTE COUNTIES UNTIL 645 PM CDT...
AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF BRADLEY...OR 18 MILES SOUTHWEST OF LEWISVILLE...
MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISVILLE...BRADLEY...GARLAND...CANFIELD...PINEY GROVE...SPIRIT
LAKE...GIN CITY AND PLEASANT VALLEY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3347 9350 3304 9369 3312 9386 3349 9380
TIME...MOT...LOC 2258Z 195DEG 22KT 3316 9378
15
Local storm report, May 10, 7:14 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
814 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM FUNNEL CLOUD HORATIO 33.94N 94.36W
05/10/2015 SEVIER AR STORM CHASER
FUNNEL CLOUD
&&
EVENT NUMBER SHV1500413
21Local storm report, May 10, 7:16 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM FUNNEL CLOUD 1 N HORATIO 33.95N 94.36W
05/10/2015 SEVIER AR STORM CHASER
FUNNEL CLOUD
&&
CORRECTED EVENT TIME...LOCATION
EVENT NUMBER SHV1500413
21Local storm report, May 10, 8:18 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT SUN MAY 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM FUNNEL CLOUD 14 NW DIERKS 34.26N 94.19W
05/10/2015 HOWARD AR NWS OFFICE
WFO LITTLE ROCK REPORTED FUNENEL CLOUD 6 MILES WEST
UMPIRE
&&
EVENT NUMBER SHV1500414
21Event by event
16 thunderstorm wind, 13 flash flood, 6 tornado. Local standard time, as filed.
Tornado, Smith
- When
- May 10, 8:19 PM CST to 8:20 PM CST
- Where
- Smith County, 8.46 mi NNW of Garden Vly to 9.83 mi NNW of Garden Vly
- Rating
- EF1
- Path length
- 1.44 mi
- Path width
- 440 yd
- Property damage
- $125,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.635, -95.581
A damage survey performed in Smith County Texas determined that the damage in the county was consistent with that of an EF1 tornado. The most extensive damage was located along County Road 1253 and County Road 462. There were several homes that had roof damage, while several outbuildings and barns were damaged or destroyed. Other damage consisted of numerous trees snapped and/or uprooted.
Thunderstorm Wind, Wood
- When
- May 10, 8:20 PM CST
- Where
- Wood County, 0.58 mi W of Mineola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.670, -95.490
Trees were downed across the western side of the county.
Tornado, Smith
- When
- May 10, 9:50 PM CST to 9:51 PM CST
- Where
- Smith County, 6.96 mi NNW of Garden Vly to 7.83 mi NNW of Garden Vly
- Rating
- EF1
- Path length
- 1.09 mi
- Path width
- 450 yd
- Property damage
- $125,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.613, -95.576
A damage survey performed in Smith County Texas determined that the damage in the county was consistent with that of an EF1 tornado. The most extensive damage was located east of County Road 1253 as well as County Road 460 and County Road 458. Several outbuildings and barns were damaged or destroyed. Other damage consisted of numerous trees snapped and/or uprooted.
Thunderstorm Wind, Wood
- When
- May 10, 10:00 PM CST
- Where
- Wood County, 0.58 mi W of Mineola
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.670, -95.490
Numerous trees were downed across the county.
Thunderstorm Wind, Marion
- When
- May 10, 10:15 PM CST
- Where
- Marion County, 0.58 mi E of North Jefferson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.770, -94.360
Numerous large limbs were downed northwest of Jefferson.
Tornado, Marion
- When
- May 10, 10:25 PM CST to 10:27 PM CST
- Where
- Marion County, 1.27 mi NNW of Stalls to 1.38 mi NNW of Stalls
- Rating
- EF0
- Path length
- 0.28 mi
- Path width
- 172 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.836, -94.311
A damage survey in Marion County found that a severe thunderstorms spawned an EF0 tornado northeast of Jefferson near Highway 248. The tornado snapped and uprooted several trees near Highway 248 northeast of Jefferson before lifting.
Tornado, Marion
- When
- May 10, 10:28 PM CST to 10:30 PM CST
- Where
- Marion County, 0.55 mi SW of Lodi to 0.76 mi NNE of Lodi
- Rating
- EF0
- Path length
- 1.27 mi
- Path width
- 345 yd
- Continued into
- Cass, Tx (SHV)
- Reported by
- NWS Storm Survey
- Coordinates
- 32.864, -94.287
A damage survey completed in Marion and Cass counties determined that a severe thunderstorm spawned an EF0 tornado along Highway 248 just south of the Cass County line in northern Marion County. This tornado touched down along Highway 248 just south of the community of Lodi and remained on the ground before crossing over into Cass County. The damage consisted of numerous trees snapped and uprooted.
Tornado, Cass
- When
- May 10, 10:30 PM CST to 10:32 PM CST
- Where
- Cass County, 3.74 mi SSW of Kildare to 2.38 mi SSW of Kildare
- Rating
- EF0
- Path length
- 1.37 mi
- Path width
- 345 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.880, -94.276
This is a continuation of the tornado that originally touched down in northern Marion County. The tornado remained on the ground along Highway 248 before lifting near the intersection of Highway 248 and County Road 1780. Damage consisted of numerous trees snapped and uprooted.
Thunderstorm Wind, Wood
- When
- May 10, 10:44 PM CST
- Where
- Wood County, 0.58 mi W of Mineola
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.670, -95.490
Widespread trees were downed across the county.
Thunderstorm Wind, Camp
- When
- May 10, 11:10 PM CST
- Where
- Camp County, 1.16 mi E of Pine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.920, -94.930
A tree was downed on FM 2254 south southeast of Pittsburg, Texas.
Thunderstorm Wind, Camp
- When
- May 10, 11:15 PM CST
- Where
- Camp County, 3.64 mi SSE of Faker
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.970, -94.900
A tree was downed on a powerline on FM 993 east southeast of Pittsburg, Texas.
Thunderstorm Wind, Morris
- When
- May 10, 11:30 PM CST
- Where
- Morris County, 0.58 mi E of Dangerfield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.030, -94.720
Several trees were downed across the county.
Thunderstorm Wind, Smith
- When
- May 10, 11:30 PM CST
- Where
- Smith County, 1.38 mi S of Tyler
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.330, -95.300
Trees and powerlines were downed throughout the county.
Thunderstorm Wind, Cherokee
- When
- May 11, 12:10 AM CST
- Where
- Cherokee County, 1.36 mi ESE of Pomona
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.010, -95.260
Trees were downed on FM. 177 in the Mount Selman community.
Flash Flood, Bowie
- When
- May 11, 12:15 AM CST to 3:30 AM CST
- Where
- Bowie County, 1.29 mi NNW of New Boston to 2.5 mi WSW of New Boston
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.466, -94.431
Several roads were flooded and closed in and around the New Boston, Texas community.
Thunderstorm Wind, Smith
- When
- May 11, 12:19 AM CST
- Where
- Smith County, 0.9 mi SW of Lindale
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.510, -95.410
Numerous trees were downed in and around the Lindale, Texas community.
Flash Flood, Smith
- When
- May 11, 12:30 AM CST to 2:45 AM CST
- Where
- Smith County, 1.64 mi ESE of Eads to 2.14 mi SSE of Noonday
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 32.425, -95.403
Several secondary roads and culverts were washed out across Smith County.
Thunderstorm Wind, Marion
- When
- May 11, 12:30 AM CST
- Where
- Marion County, Berea
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.800, -94.400
Large limbs were downed northwest of Jefferson, Texas.
Tornado, Cherokee
- When
- May 11, 12:34 AM CST to 12:36 AM CST
- Where
- Cherokee County, 1.08 mi NE of Lone Star to 2.22 mi W of Striker Creek Res
- Rating
- EF1
- Path length
- 1.39 mi
- Path width
- 76 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 31.960, -95.056
It was determined that storm damage east of New Summerfield, Texas was consistent with that of an EF-1 tornado. The most extensive damage was located west of County Road 2274 between County Road 235 and County Road 4504. The damage consisted of several trees snapped and/or uprooted.
Thunderstorm Wind, Cherokee
- When
- May 11, 12:35 AM CST
- Where
- Cherokee County, 2.72 mi WNW of New Summerfield
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.990, -95.120
Trees were downed on the west side of New Summerfield on Hwy. 79 east of the Mud Creek bridge.
Flash Flood, Harrison
- When
- May 11, 12:55 AM CST to 4:45 AM CST
- Where
- Harrison County, 2.53 mi NW of Walkers Mill to 1.73 mi ENE of Walkers Mill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.610, -94.575
Over 3 feet of water was reported across FM. 449 near Walkers Mill Road north northeast of Hallsville, Texas.
Flash Flood, Bowie
- When
- May 11, 12:55 AM CST to 3:30 AM CST
- Where
- Bowie County, 1.37 mi WSW of Whatley to 1.22 mi SW of Whatley
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.469, -94.070
The intersection of Moore's Lane and Summerhill Road was flooded and closed.
Flash Flood, Harrison
- When
- May 11, 1:45 AM CST to 4:45 AM CST
- Where
- Harrison County, 2.51 mi WNW of Hallsville to 2.1 mi NW of Hallsville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.518, -94.607
Widespread flooding along Hwy. 80 west of Hallsville. Several cars were floating in water west of town.
Flash Flood, Harrison
- When
- May 11, 1:45 AM CST to 4:45 AM CST
- Where
- Harrison County, 0.9 mi NNE of Walkers Mill to 1.23 mi SE of Walkers Mill
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.591, -94.543
A bridge was washed out due to flooding on Sam Hall Road north northeast of Hallsville, Texas.
Thunderstorm Wind, Rusk
- When
- May 11, 1:59 AM CST
- Where
- Rusk County, 0.69 mi N of Henderson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.160, -94.800
Wind gusts estimated to near 60 mph by county Emergency Manager.
Flash Flood, Gregg
- When
- May 11, 2:00 AM CST to 4:45 AM CST
- Where
- Gregg County, 0.43 mi ENE of Kinsloe to 0.66 mi NNE of Kilgore Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.433, -94.824
Meadows Lane was closed due to flooding.
Flash Flood, Harrison
- When
- May 11, 2:04 AM CST to 4:45 AM CST
- Where
- Harrison County, 1.17 mi E of Longview Hgts to 1.4 mi W of Hallsville
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 32.500, -94.660
Law enforcement water rescues were ongoing from flooded vehicles on Hwy. 80 west of Hallsville, Texas.
Thunderstorm Wind, Rusk
- When
- May 11, 2:10 AM CST
- Where
- Rusk County, 0.69 mi N of Henderson
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.160, -94.800
A large tree was downed on Fordall near the Civic Center.
Flash Flood, Rusk
- When
- May 11, 2:30 AM CST to 6:15 AM CST
- Where
- Rusk County, 1.29 mi SW of Trukton to 3.29 mi E of Henderson Rusk Co Ar
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 32.186, -94.835
Several street were flooded, closed and/or washed out across Rusk County, Texas.
Flash Flood, Cherokee
- When
- May 11, 2:30 AM CST to 6:15 AM CST
- Where
- Cherokee County, 0.76 mi WNW of Concord to 1.43 mi SE of Griffin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.074, -95.062
Highway 856 south of the Concord Community was flooded and closed.
Flash Flood, Harrison
- When
- May 11, 2:52 AM CST to 4:45 AM CST
- Where
- Harrison County, 1.81 mi WSW of Marshall Northeast to 0.5 mi SE of Marshall
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.572, -94.359
Portions of Hwy. 59 in Marshall, Texas were flooded and closed.
Thunderstorm Wind, Panola
- When
- May 11, 2:57 AM CST
- Where
- Panola County, 0.9 mi SW of Beckville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.240, -94.460
A tree was downed at FM. 959 near FM. 124 in Beckville, Texas.
Thunderstorm Wind, Shelby
- When
- May 11, 3:30 AM CST
- Where
- Shelby County, 1.59 mi WNW of Center
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $130,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.789, -94.205
An NWS Storm survey team determined that storm damage on the southwest side of Center, Texas was consistent with that of straight line wind damage. Scattered trees were downed on mainly the west side of town near FM. 138. Five homes suffered moderate to major damage.
Flash Flood, Harrison
- When
- May 11, 4:25 AM CST to 4:45 AM CST
- Where
- Harrison County, 3.04 mi NNW of Marshall to 1.44 mi SE of Walkers Mill
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.569, -94.393
Highway 80 west of Marshall, Texas was impassable due to flooding.
Flash Flood, Harrison
- When
- May 11, 4:25 AM CST to 4:45 AM CST
- Where
- Harrison County, 1.72 mi W of Karnack to 0.48 mi SE of Karnack
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.669, -94.200
Highway 43 out of Karnack, Texas was impassible south and west towards Marshall, Texas. Several other roads out of Karnack were flooded and closed as well.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flood in Arkansas, May 10 to 11, 20152 deaths · 8 injured · $1.7 million · EF2 · 7 events
- Tornadoes and Flash Flood in South Dakota, May 10, 20159 injured · $1.5 million · EF2 · 14 events
- Flash Flooding and Flood in Oklahoma, May 10, 20151 death · $520,000 · 1.75 in hail · 15 events
- Damaging Wind in Illinois, May 10, 20151 death · $45,000 · 52 kt wind · 1 event
- Flooding in Oklahoma, May 10 to 15, 20151 death · 2 events
- Tornadoes and Hail in Iowa, May 10, 2015$1.4 million · EF1 · 9 events
- Damaging Winds and Lightning Strikes in Missouri, May 10, 2015$365,000 · 52 kt wind · 4 events
- Flash Flooding in New York, May 10, 2015$200,000 · 2 events
- Hail and Damaging Winds in Illinois, May 10, 2015$124,000 · 52 kt wind · 9 events
- Hail and Damaging Winds in New York, May 10, 2015$40,000 · 1.75 in hail · 6 events
- Damaging Winds in Vermont, May 10, 2015$35,000 · 55 kt wind · 5 events
- Flooding in Arkansas, May 10 to 31, 201516 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566749, 566729, 566750, 566730, 566731, 566751, 566754, 566756, 566733, 566760, 566761, 566762, 566763, 566765, 566767, 566770, 566771, 566772, 566774, 566775, 566780, 566783, 566785, 566787, 566789, 566792, 566794, 566796, 566798, 566802, 566804, 566807, 566809, 566810, 566813.